I've been on this medicine for 3 years and recently I found a lump in my breast along with swelling and tenderness. My primary doctor said to wait 6 months... however I don't think waiting is the answer... I am going to see a surgeon this week, just to make sure all is ok... so can this medicine cause this problem?
In general, Finasteride can cause breast enlargement in some men. The medical term for this is "gynecomastia"
Anyone using finasteride should examine their breast tissue monthly for changes, including enlargement and lumps and report any changes to the prescribing physician.
To date, there is no convincing evidence of an association between finasteride use and male breast cancer.
Bird ST et al. Male breast cancer and 5 alpha reductase inhibitors finasteride and dustasteride. J Urology; 190:1811-4
Jeff Donovan MD PhD FRCPC FAAD
US & Canadian board-certified Dermatologist
- Finasteride Information for Consumers
- Finasteride Information for Healthcare Professionals (includes dosage details)
- Side Effects of Finasteride (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2012 • 2 answers
Posted 1 Jun 2013 • 1 answer
Posted 12 Jan 2016 • 0 answers
Hi I have been having Zoladex injections to treat metastatic breast cancer since October last year,?
Posted 28 Aug 2016 • 0 answers
Posted 19 Mar 2018 • 0 answers